Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have bipolar disorder, loss of appetite, anger, restlessness, confused state. On valparin. Help?

My father is 80 years old and he is a bipolar disorder patient. He has been down for almost 1.5 years. Now all of a sudden he has become hyper active since from last few days. He doesn’t sleep at all, very confusing mind, very restless, always talking (repeating the same thing), very angry. Interferes in everybodys business. We are all finding it very difficult to tolerate him. He had been prescribed following tablets by his health care provider. 1) Valparin – 500 mg (0-0-1) 2) Oleanz – 7.5 mg (0-0-1) 3) Nexito – 5 mg (1-0-0) He took the above tables for some time and overnight stopped taking it (which he does frequently) saying that these tablets are causing him side effects. He frequently says when he is down his lever has stopped functioning; he doesn’t have appetite and all the problems in the world. We have got him tested for everything and all the reports are normal including BP . Can you please suggest, since he is not taking any tablets, can we give the above tables by mixing the tablets in food.
Asked On : Sat, 16 Mar 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

If the tablets offer relief and if he is refusing to take them, the only way is to give them mixed with food or fluids.
A neurological assessment is necessary - to exclude frontal lobe lesions at this age, which can mimic psychiatric disorder.
And his psychiatrist should review him...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 16 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor